What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 28, 3:43 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 28, 3:43 AM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
443 AM CDT Sun Jun 28 2020
.SHORT TERM...(Today through Monday night)
Issued at 443 AM CDT Sun Jun 28 2020
Ongoing convection in place across west Kentucky and southwest
Indiana this morning, stretching from a larger Mesoscale Vorticity
Center (MVC) over east central Illinois at 09z. Low Level west-
southwesterly jet (1-4kft layer on KPAH VAD wind profile at 09z)
continues to show decent inflow into the rain cooled upshear
boundary back into southern Illinois. Even as the jet weakens
somewhat later this morning the mean flow will shift the boundary
and renewed convection further to the east, closer to the
existing Flash Flood Watch in place through 1 pm today. WPC's Day
1 Excessive Rainfall has this area in a Slight Risk area. CAM
guidance and WPC QPF values suggest that the greatest
rainfall/flooding threat will continue into the morning hours, so
do not plan to extend the Flash Flood watch beyond 18z (1 pm CDT)
Sunday at this time. As the morning progresses, anticipate the
heavy rain/flooding potential will become re-oriented further
north into southeast Illinois, southwest Indiana, then again to
northwest Kentucky late the morning.
Not sure how much instability recovery will
be in place for severe thunderstorm development with the
approaching ridge from the southwest, so agree with the Marginal
Risk of Severe storms from SPC's 06z Outlook attm.
Through late this afternoon and tonight, anticipate the ridge
building will begin to cap convection from the west with an
elevated warm layer. However, given the recent rainfall and high
humidity expected in the boundary layer, look for heat index
values near 100 in the wake of the overnight and early morning
convection. Will highlight in the Hazardous Weather Outlook and
possibly a Special Weather Statement.
The pesky circulation that was along the western Mexico coastline
a couple days ago and has been consistently sampled by the
Canadian numerical model guidance will work into Arkansas by 12z
Monday will bring the next chance for rain to southeast Missouri
late Monday morning and into the afternoon. The lift from this
developing circulation and low in Missouri will also re-activate
convection over southwest Indiana and the Pennyrile region of
Kentucky Monday afternoon and evening. However, the best chances
for showers and thunderstorms will remain over southeast Missouri
and southwest Illinois, as we move into late Monday night.
With all of the precipitation over the area impacted by the
Saharan dust cloud this weekend, not sure of the impact of air
quality issues will be with the building ridge this afternoon and
evening. Will continue to monitor partner agencies for input on
the current Air Quality Alerts/Warning in Kentucky and southern
Indiana today.
.LONG TERM...(Tuesday through Saturday)
Issued at 443 AM CDT Sun Jun 28 2020
While we will start out the week with a fairly strong upper level
ridge in place, it will turn out to be a unsettled week ahead.
An upper level disturbance will move along the western fringe of the
upper ridge on Monday and into Tuesday which will suppress the upper
ridge to our south and east. A closed upper level low eventually
develops, but where exactly it will migrate to by Tuesday, is still
in question. But with this disturbance in/near the area along with
plenty of moisture, still warrants decent chances for precipitation
on Tuesday. A surface low pressure system will be situated over the
Central Plains states during this time as well and a boundary does
lift north across the area, but it is uncertain exactly how far
north it gets before it becomes nearly stationary, and then
eventually dissipates. This boundary will definitely play a role as
a focusing mechanism for more organized convection early in the
period, including MCS development to our north diving south possibly
Tuesday night into Wednesday morning.
Depending on how convection materializes on Tuesday night and into
Wednesday morning, we could see a lull in the activity Wednesday
afternoon. But since our region will be on the eastern periphery
of the upper ridge, renewed convection could develop Wednesday
night with the higher chances east of the Mississippi River.
By Thursday, it appears as though an upper ridge to our west will
finally start building further east, which should lessen our
precipitation chances, but not drop them to zero just, yet given the
warm and moisture airmass in place. The same thinking can be
extended into Friday into Saturday as well, although some of the
models may be overdone with QPF given the synoptic situation.
Ensemble members are pretty tightly clustered in the mid to upper
80s for highs for much of the week, although some locales may reach
into the lower 90s at times. Humidity levels look to be rather
steady and typical for this time of the year. Lows will be in the
upper 60s to lower 70s.
&&
.AVIATION...
Issued at 1203 AM CDT Sun Jun 28 2020
Expecting convection to prevail for most of the night and into
Sunday morning from KMVN through KEVV and KOWB. KCGI and KPAH
should get by with a VCSH. Redevelopment of convection is possible
at KEVV and KOWB in the late afternoon and evening, but confidence
is too low to mention it in the wake of the overnight convection.
MVFR ceilings may prevail for much of the morning and possibly
into the early afternoon across the north. Southwest winds may
gust up near 20kts at times in the late morning and afternoon.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch until 1 PM CDT this afternoon for ILZ075>078-
082-083-087.
MO...None.
IN...Flash Flood Watch until 1 PM CDT this afternoon for INZ081-082-
085>088.
KY...Flash Flood Watch until 1 PM CDT this afternoon for KYZ014>016-
018>021.
&&
SHORT TERM...Smith
LONG TERM...CW
AVIATION...DRSHazardous weather outlook, Jun 28, 4:24 AM CST, 36 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
524 AM CDT Sun Jun 28 2020
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
524 AM CDT Sun Jun 28 2020
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Additional rounds of showers and thunderstorms are expected to
redevelop over mainly southeast Illinois, southwest Indiana, and
the Pennyrile region of west Kentucky today and into early this
evening. Another one to two inches of rain are possible this
morning and could lead to some flash flooding. As a result, a
Flash Flood Watch remains in effect for areas along and east of a
line from Mount Vernon Illinois to Greenville Kentucky through 1
pm CDT today. Please refer to the Watch for details.
A few of these storms may become strong enough to also produce
locally damaging wind gusts and hail through the middle of the
afternoon.
Heat Index values will likely top out around 100 degrees over
parts of southeast Missouri and southwest Illinois between 1 pm
and 7pm CDT today.
An Air Quality Warning, issued by the Kentucky Department of
Public Health, remains in effect for the entire state of Kentucky
through tonight. Persons sensitive to the exposure to
particulates, such as dust, are advised to limit their outdoor
activities. An Air Quality Alert also remains in effect for
Southwest Indiana through tonight due to the increase in
particulates in the atmosphere.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Heat Index values near or slightly above 100 degrees will be
likely along and east of the Mississippi River into southern
Illinois, southwest Indiana, and west Kentucky Monday afternoon.
There remains a daily chance for thunderstorms from Monday
through Saturday across parts of the outlook area. Pockets of
very heavy rain, occasional lightning, and isolated strong wind
gusts are the main hazards with the thunderstorms through next
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated, but reports of heavy
rainfall and any flooding impacts would be appreciated and should
be relayed to the National Weather Service in Paducah Kentucky.
Smith/CLW
In the hours before
Special weather statement, Jun 28, 12:02 AM CST, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Paducah KY
102 AM CDT Sun Jun 28 2020
ILZ088-092-093-MOZ087-280645-
Alexander IL-Union IL-Pulaski IL-Cape Girardeau MO-
102 AM CDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION...NORTHWESTERN
PULASKI...NORTH CENTRAL ALEXANDER AND NORTHERN CAPE GIRARDEAU
COUNTIES UNTIL 145 AM CDT...
At 101 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Altenburg, or 10 miles northwest of Trail Of Tears
State Park, moving southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Anna, Jonesboro, Trail Of Tears State Park, Dongola, Tamms, Ware, Oak
Ridge, Pocahontas and Mill Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3747 8978 3759 8967 3746 8910 3722 8925
TIME...MOT...LOC 0601Z 296DEG 25KT 3753 8964
York
Special weather statement, Jun 28, 12:48 AM CST, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
148 AM CDT Sun Jun 28 2020
ILZ088>090-092>094-280730-
Massac IL-Alexander IL-Pope IL-Union IL-Johnson IL-Pulaski IL-
148 AM CDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION...PULASKI...
MASSAC...CENTRAL POPE...SOUTHERN JOHNSON AND ALEXANDER COUNTIES UNTIL
230 AM CDT...
At 147 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dixon Springs to 7 miles south of Ware.
Movement was southeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Metropolis, Vienna, Dongola, Golconda, New Columbia, Olive Branch,
Ullin, Thebes, Joppa, Olmsted, Cypress, New Grand Chain, Pulaski,
Belknap, and East Cape Girardeau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3721 8947 3725 8946 3726 8950 3731 8951
3734 8948 3735 8943 3740 8942 3745 8852
3740 8847 3728 8851 3718 8844 3717 8877
3723 8892 3723 8898 3715 8909 3713 8942
TIME...MOT...LOC 0647Z 332DEG 7KT 3739 8858 3734 8941
YorkSpecial weather statement, Jun 28, 1:57 AM CST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
257 AM CDT Sun Jun 28 2020
KYZ007-010-011-013-015-016-280845-
Crittenden KY-Webster KY-Lyon KY-Livingston KY-Caldwell KY-
Hopkins KY-
257 AM CDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LIVINGSTON...
CRITTENDEN...CALDWELL...SOUTHWESTERN HOPKINS...SOUTHWESTERN WEBSTER
AND NORTHERN LYON COUNTIES UNTIL 345 AM CDT...
At 256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marion to 6 miles southeast of Salem.
Movement was east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Princeton, Providence, Marion, Dawson Springs, Eddyville, Salem,
Fredonia, Nebo, and Dycusburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3740 8758 3697 8779 3713 8829 3745 8814
TIME...MOT...LOC 0756Z 284DEG 25KT 3740 8810 3719 8818
York
Special weather statement, Jun 28, 2:31 AM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
331 AM CDT Sun Jun 28 2020
KYZ012-013-015>017-021-022-280930-
Muhlenberg KY-Todd KY-Webster KY-Christian KY-Caldwell KY-Hopkins KY-
Trigg KY-
331 AM CDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MUHLENBERG...NORTHERN
CHRISTIAN...EASTERN CALDWELL...NORTHEASTERN TRIGG...HOPKINS...
NORTHWESTERN TODD AND SOUTH CENTRAL WEBSTER COUNTIES UNTIL 430 AM
CDT...
At 331 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clay to near Providence to near Olney to
near Princeton. Movement was east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Hopkinsville, Madisonville, Princeton, Central City, Providence,
Dawson Springs, Earlington, Nortonville, Mortons Gap, Crofton,
Powderly, Graham, Greenville, Olney, Cobb, Weir, White Plains, St.
Charles, Nebo and Bremen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3703 8720 3684 8741 3707 8798 3717 8791
3737 8782 3738 8781 3739 8781 3743 8774
3740 8731 3738 8722 3739 8719 3725 8710
TIME...MOT...LOC 0831Z 283DEG 31KT 3743 8776 3737 8773 3726 8778 3716
8783 3707 8792
SMITHSpecial weather statement, Jun 28, 3:26 AM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Paducah KY
426 AM CDT Sun Jun 28 2020
KYZ017-021-022-281000-
Muhlenberg KY-Todd KY-Christian KY-
426 AM CDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MUHLENBERG...EAST
CENTRAL CHRISTIAN AND TODD COUNTIES UNTIL 500 AM CDT...
At 426 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weir to 9 miles west of Dunmor to 8 miles
north of Pembroke. Movement was southeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hopkinsville, Elkton, Weir, Dunmor, Greenville, Justice, Allensville,
Allegre, Everett and Clifty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3711 8691 3709 8690 3708 8694 3707 8695
3707 8698 3706 8705 3677 8705 3667 8706
3686 8748 3710 8726 3723 8722 3715 8693
3713 8692 3713 8690 3711 8689
TIME...MOT...LOC 0926Z 294DEG 31KT 3714 8716 3707 8718 3689 8734
SMITHSpecial weather statement, Jun 28, 4:38 AM CST, 22 minutes before
Special Weather Statement
National Weather Service PADUCAH KY
538 AM CDT Sun Jun 28 2020
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-282200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion,
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi,
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown,
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City,
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville,
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe,
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville,
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville,
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren,
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston,
and New Madrid
538 AM CDT Sun Jun 28 2020
...Heat Index Values around 100 degrees expected over the Quad
State this afternoon and Monday afternoon...
As thunderstorms gradually move off to the east today and tonight,
heat and humidity will build in across the Quad State region this
Sunday afternoon and again Monday afternoon.
Heat index values between 97 and 102 degrees will be likely in
southeast Missouri and in southwest Illinois, generally along and
west of Interstate 57, this Sunday afternoon.
On Monday afternoon, heat index values will likely range from 97
to 102 degree east of the Mississippi River, covering most of
southwest Indiana, west Kentucky and southern Illinois.
The highest heat index values are expected to occur between 1 pm
and 7 pm each afternoon.
For those persons sensitive to this combination of heat and
humidity, be sure to take frequent breaks in the shade or in an air
conditioned building. Be sure to drink plenty of water. Watch for
the young, the old, and those with underlying health conditions
that may be impacted by the heat and humidity.
Smith